Alert archive / Nebraska / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Hastings, NE

February 1, 200718 counties in Nebraska; Phillips County, Kansas

NWS Hastings, NE issued this wind chill advisory at Feb 1, 2007, 4:46 PM CST for 18 counties in Nebraska; Phillips County, Kansas. It took effect at Feb 2, 2007, 2:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2007, 4:46 PM CST (22:46 UTC)
In effect from
Feb 2, 2007, 2:00 AM CST
Expired
Feb 2, 2007, 10:00 AM CST
In force
8 hr
Issued by
NWS Hastings, NE

Counties Phillips County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 64 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGID 012246
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
446 PM CST THU FEB 1 2007

KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-020700-
/O.NEW.KGID.WC.Y.0002.070202T0800Z-070202T1600Z/
PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN
446 PM CST THU FEB 1 2007

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CST FRIDAY. 

WIND CHILLS WILL FALL TO AROUND 20 BELOW ZERO LATE TONIGHT INTO
FRIDAY MORNING DUE TO VERY COLD TEMPERATURES AND NORTH WINDS OF 10
TO 20 MPH.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
3 follow-up statements
000 
WWUS43 KGID 020323
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
923 PM CST THU FEB 1 2007

KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-021030-
/O.CON.KGID.WC.Y.0002.070202T0800Z-070202T1600Z/
PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN
923 PM CST THU FEB 1 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST
FRIDAY...

WIND CHILL READINGS WILL FALL TO AROUND 20 BELOW ZERO LATE TONIGHT INTO
FRIDAY MORNING DUE TO NORTH WINDS OF 10 TO 20 MPH AND COLD
TEMPERATURES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KGID 021025
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
425 AM CST FRI FEB 2 2007

KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-021600-
/O.CON.KGID.WC.Y.0002.000000T0000Z-070202T1600Z/
PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN
425 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

WIND CHILL READINGS WILL BE AROUND MINUS 20 THIS MORNING WITH WEST
OR NORTHWEST WINDS OF 10 TO 15 MPH. BY 10 AM...WIND CHILL READINGS
ARE EXPECTED TO CLIMB TO BETWEEN MINUS 10 AND MINUS 15. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

HEINLEIN
000 
WWUS43 KGID 021557 AAA
WSWGID

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
957 AM CST FRI FEB 2 2007

KSZ005-NEZ039>041-046>049-060>063-072>075-082>084-021700-
/O.EXP.KGID.WC.Y.0002.000000T0000Z-070202T1600Z/
PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN
957 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

WIND CHILL VALUES HAVE INCREASED THIS MORNING AND THE ADVISORY WILL BE
ALLOWED TO EXPIRE AT 10 AM. ALTHOUGH TEMPERATURES HAVE
RISEN...CAUTION SHOULD STILL BE TAKEN AS WIND CHILL VALUES WILL
HOVER BETWEEN 0 AND 10 BELOW ZERO THROUGH THE REST OF TODAY.

$$

WESELY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 4:36 PM CST, 10 minutes earlier.

Area forecast discussion, Feb 1, 4:36 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
436 PM CST THU FEB 1 2007

.UPDATE...WILL BE UPDATING THE FORECAST TO PUT OUT A WIND CHILL
ADVISORY FOR MAINLY THE NORTH AND WEST LATE TONIGHT INTO FRIDAY
MORNING. IT APPEARS TO BE A MARGINAL EVENT...BUT THINK ITS CLOSE
ENOUGH TO WARRANT THE ADVISORY...AND IT WILL MATCH UP BETTER WITH
SURROUDING OFFICES.

&&

.PREV DISCUSSION... /ISSUED 240 PM CST THU FEB 1 2007/

SHORT TERM...TONIGHT THROUGH 12Z/0600 CST SUNDAY. MAIN FORECAST
CHALLENGE IS TEMPERATURES.

VARIOUS SATELLITE IMAGERIES ARE SHOWING A BROAD UPPER TROUGH OVER
THE WEST CENTRAL U.S. CLOSER TO HOME...SURFACE OBSERVATIONS ARE
INDICATING A PROGRESSIVE COLD FRONT JUST NOW BEGINNING TO ENTER  THE
NORTHWESTERN PORTION OF THE FORECAST AREA WITH CLOUDS OVERSPREADING
THIS REGION IN ADVANCE OF THE FRONT. SOME LIGHT SNOW WAS BEING
REPORTED AT ORD NEBRASKA.

FOR TONIGHT...THE ADVANCING COLD FRONT WILL PUSH ACROSS THE FORECAST
AREA AS A WEAK UPPER LEVEL SHORTWAVE TROUGH PASSES BY TO THE NORTH.
MOISTURE ADVECTION WITH THE FRONT IS NOT
ABUNDANT...HOWEVER...DYNAMICS ASSOCIATED WITH THE TROUGH AND FRONT
WILL BE SUFFICIENT ENOUGH TO BRING A CHANCE OF FLURRIES TO MOST
LOCATIONS. MORE IMPORTANTLY IS THE COLD AIR ADVECTION THAT WILL
ACCOMPANY THE FRONT. 850 MILLIBAR TEMPS LOOK TO DROP FROM NEGATIVE 9
OR SO TO NEGATIVE 20 BY SUNRISE FRIDAY. WAS INITIALLY CONCERNED THAT
WINDS ASSOCIATED WITH THE FRONT...COUPLED WITH THE COLD AIR...WOULD
CAUSE WIND CHILL VALUES TO APPROACH ADVISORY LEVELS. IT APPEARS WE
WILL REMAIN BELOW ADVISORY LEVELS AND THE BEST WAY TO CONTINUE TO
HIGHLIGHT THIS THREAT IS THROUGH THE HAZARDOUS WEATHER OUTLOOK AS WE
ARE CURRENTLY DOING.

LATE TONIGHT AND INTO EARLY FRIDAY STRONG SURFACE HIGH PRESSURE
BUILDS OVER THE NORTHERN HIGH PLAINS/CENTRAL ROCKIES WHILE THE TAIL
END OF A WEAK UPPER LEVEL SHEAR AXIS DISINTEGRATES OVER THE REGION
EARLY IN THE DAY. WILL SEE SCATTERED FLURRIES THROUGH THE MORNING
HOURS BECAUSE OF THIS. THROUGHOUT THE DAY...THE BROAD UPPER TROUGH
WILL DEEPEN OVER THE PLAINS AND UPPER MIDWEST STATES AS A NORTHERLY
LOW LEVEL FLOW CONTINUES TO BRING ADDITIONAL COLD AIR INTO THE
FORECAST AREA. HIGH TEMPERATURES WILL STRUGGLE WITH NORTHERN
FORECAST ZONES REACHING NEAR 12 DEGREES AND SOUTHERN ZONES NEAR 16.
LATE IN THE DAY...ANOTHER COLD FRONT WILL CROSS THE NORTHERN HIGH
PLAINS AND APPROACH THE FORECAST AREA.

FRIDAY NIGHT INTO EARLY SATURDAY...A WEAK UPPER LEVEL SHORTWAVE
TROUGH WILL PASS BY JUST TO THE NORTHEAST OF OUR REGION WHILE THE
AFOREMENTIONED SURFACE COLD FRONT ENTERS THE FORECAST AREA AND
PROGRESSES NORTHWEST TO SOUTHEAST. SCATTERED FLURRIES WILL BE FOUND
OVER THE NORTHEASTERN FORECAST ZONES SATURDAY DURING THE MORNING
HOURS. ISOLATED TO WIDELY SCATTERED FLURRIES ARE POSSIBLE ACROSS THE
ENTIRE FORECAST AREA IN THE AFTERNOON AS A WEAK SHORTWAVE TROUGH
EMBEDDED IN THE UPPER FLOW PASSES OVER THE CENTRAL PLAINS. HIGH
TEMPERATURES WILL REMAIN MUCH BELOW NORMAL AND RANGE FROM NEAR 10
OVER THE FAR NORTH TO AROUND 20 FAR SOUTH.

SATURDAY NIGHT...THE BROAD UPPER TROUGH OVER THE NORTH CENTRAL U.S.
BEGINS TO SHIFT EASTWARD SOMEWHAT WITH RISING HEIGHTS ALOFT. A DRY
NORTHWEST FLOW DEVELOPS AT THE UPPER LEVELS ON THE BACKSIDE OF THE
BROAD UPPER LOW. PARTLY CLOUDY BUT DRY CONDITIONS BEGIN TO PREVAIL
ACROSS THE FORECAST AREA AT THAT TIME.

LONG TERM...SUNDAY THROUGH THURSDAY. UPPER RIDGE IS LOCATED OVER
THE WESTERN CONUS AT THE START OF THE PERIOD WITH A LARGE TROUGH
ACROSS THE EASTERN CONUS.  THE NET RESULT OVER THE CENTRAL PLAINS
IS A CONTINUED NORTHWESTERLY FLOW PATTERN WITH BELOW NORMAL
TEMPERATURES AND PERIODS OF FLURRIES.

A VORT MAX TRAVELS THROUGH THE CENTRAL PLAINS SUNDAY AFTERNOON
BUT APPEARS WEAK AND HAVE KEPT FLURRIES OUT OF THE FORECAST FOR
NOW.  LOW LEVEL WINDS BECOME SOUTHEASTERLY ON MONDAY AND TUESDAY
ALLOWING FOR A LITTLE MOISTURE ADVECTION AND UPSLOPE FLOW
THAT COULD RESULT IN A FEW FLURRIES.

THE FLOW ALOFT REMAINS NORTHWESTERLY ALL OF NEXT WEEK...HELPING TO
BRING DOWN CONTINUED WAVES OF COLDER AIR THAT WILL KEEP TEMPERATURES
BELOW FREEZING THROUGHOUT THE FORECAST PERIOD. FLURRIES MAY ALSO
NEED TO BE ADDED TO THE WEDNESDAY AND THURSDAY FORECAST AS WEAK
SHORT WAVES PASS THROUGH EMBEDDED WITHIN THE NORTHWESTERLY FLOW
PATTERN.  THERE IS STILL A LOT OF UNCERTAINTY WITH ANY OF THESE WEAK
WAVES AND HAVE LEFT FLURRIES OUT OF THE WEDNESDAY AND THURSDAY
FORECAST FOR NOW. THE BOTTOM LINE IS THAT TEMPERATURES SHOULD REMAIN
BELOW NORMAL SUNDAY THROUGH THE MIDDLE OF NEXT WEEK WITH THE
POSSIBILITY OF PERIODIC FLURRIES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST FRIDAY FOR NEZ039>041-
     046>049-060>063-072>075-082>084.

KS...WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST FRIDAY FOR KSZ005.

&&
Hazardous weather outlook, Feb 1, 5:50 AM CST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
550 AM CST THU FEB 1 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
550 AM CST THU FEB 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILL READINGS MAY APPROACH 15 TO 20 DEGREES BELOW ZERO LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIND CHILL READINGS OF 15 TO 20 DEGREES BELOW ZERO ARE POSSIBLE
FRIDAY MORNING...AND AGAIN LATE FRIDAY NIGHT INTO SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Chill Advisories in Nebraska, 2007Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.